Alert archive / Wyoming / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 43, NWS Riverton, WY
NWS Riverton, WY issued this severe thunderstorm warning at Aug 3, 2004, 6:25 PM MDT for Johnson County, Wyoming. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 3, 2004, 6:25 PM MDT (00:25 UTC)
- Expired
- Aug 3, 2004, 7:15 PM MDT
- In force
- 50 min
- Issued by
- NWS Riverton, WY
- Area
- Counties, with a storm outline in the text
County Johnson County, WY
The radar
The Riverton/Lander radar (KRIW), 187 km from the middle of the area, began a volume at 00:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 0.4 hours before the alert went out and 296 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 45 J/kg
- Mixed-layer CIN
- -167 J/kg
- Mixed-layer LCL
- 861 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -47 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 2:12 PM MDT, 4 hours 13 minutes earlier.
Area forecast discussion, Aug 3, 2:12 PM MDT, 4 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 212 PM MDT TUE AUG 3 2004 .TONIGHT THROUGH THURSDAY NIGHT... WYOMING ON NORTHERN EDGE OF SUBTROPICAL MOISTURE FROM DESERT SOUTHWEST AND GREAT BASIN AREA...AND NORTHERN POLAR FRONT HANGING OUT ACROSS MONTANA. LOW LEVEL MOISTURE HOLDING UP ENOUGH TO SUPPORT HEATING IN PRODUCING ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS. WEAK COLD FRONT INTO NORTH EXPECTED TO STABILIZE AIR MASS THERE ON THURSDAY...WHILE THE REMAINDER OF THE AREA REMAINS WARM AND UNSTABLE WITH LIMITED LOW LEVEL MOISTURE STILL ENOUGH TO SUPPORT ISOLATED THUNDERSTORMS ACROSS THE WEST... SOUTH AND CENTRAL AREAS. COOLED DOWN TEMPERATURES SLIGHTLY WITH COLD FRONT COMING SOUTH ON THURSDAY IN NORTH. WITH SLIGHTLY COOLER TEMPERATURES AND PERSISTENT LOW LEVEL MOISTURE...HUMIDITY REMAINS FAVORABLE IN THE SHORT TERM WITH NO FIRE WEATHER CONCERNS. .FRIDAY THROUGH TUESDAY... BIG CHANGES SHOWING UP IN THE LATEST GFS FOR THE EXTENDED PERIOD AND HINTS OF ECMWF WITH THE SAME TRANSITION. STRONGER SHORT WAVE ENERGY NOW FORECAST BY GFS TO TOP RIDGE INTO MONTANA SATURDAY...DIVING SOUTHEAST INTO THE PLAINS BY SUNDAY. BEHIND SYSTEM...UPPER RIDGING BUILDS WEST OF WYOMING RESULTING IN NORTHWEST FLOW FOR WYOMING VS YESTERDAYS FORECAST FOR SOUTHWEST FLOW. CANADIAN HIGH FORECAST TO BUILD SOUTH INTO AREAS EAST OF DIVIDE WHICH COULD PUSH TEMPERATURES DOWN BY AT LEAST 10 DEGREES FROM CURRENT FORECAST. A SLIGHT SHIFT IN THIS FORECAST UPPER RIDGE POSITION A BIT EAST WOULD PUT THE HIGH HEAT BACK ACROSS THE AREA. THEREFORE...HAVE LOWERED TEMPERATURES SOME FOR THIS TREND AND WILL MONITOR FUTURE RUNS FOR SOME CONSISTENCY. NORTHWEST FLOW COULD ALSO PLAY SOME TRICKS ON PRECIPITATION CHANCES AS WELL. HAVE MAINTAINED DRY FOR NOW. && .RIW WATCHES/WARNINGS/ADVISORIES...NONE. && C.BAKER/FRIEDERS
Hazardous weather outlook, Aug 3, 3:01 AM MDT, 15 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 301 AM MDT TUE AUG 3 2004 WYZ001>020-022>030-041200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 301 AM MDT TUE AUG 3 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING .DAY ONE...TODAY AND TONIGHT SOME OF THE THUNDERSTORMS IN NORTHEAST WYOMING TODAY AND THIS EVENING WILL HAVE THE POTENTIAL OF PRODUCING VERY GUSTY SURFACE WINDS...HAIL TO THE SIZE OF MARBLES...AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SOME OF THE THUNDERSTORMS IN NORTHEAST WYOMING WEDNESDAY AND WEDNESDAY NIGHT WILL HAVE THE POTENTIAL OF PRODUCING VERY GUSTY SURFACE WINDS...HAIL TO THE SIZE OF MARBLES...AND FREQUENT CLOUD TO GROUND LIGHTNING. MAINLY HOT...DRY AND BREEZY CONDITIONS WILL PREVAIL OVER WEST AND CENTRAL WYOMING DURING THIS WEEK WITH HIGH TEMPERATURES REACHING THE UPPER 90S BY WEDNESDAY IN THE BIG HORN BASIN WITH ABOVE NORMAL TEMPERATURES OVER THE REST OF CENTRAL AND WESTERN WYOMING THUS CONTINUING TO INCREASE THE FIRE DANGER SIGNIFICANTLY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT STRONG WIND GUSTS...HEAVY RAINFALL AND HAIL SIZE FROM ANY THUNDERSTORMS. LIPSON
Nearby
Severe Thunderstorm Warnings in Wyoming, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.